Lee, L. C. (1974) Wave propagation in a random medium: A complete set of the moment equations with different wavenumbers. Journal of Mathematical Physics, 15 (9). pp. 1431-1435. ISSN 0022-2488 http://resolver.caltech.edu/CaltechAUTHORS:20120810-101708847
- Published Version
See Usage Policy.
Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20120810-101708847
Propagation of waves in a random medium is studied under the "quasioptics" and the "Markov random process" approximations. Under these assumptions, a Fokker‐Planck equation satisfied by the characteristic functional of the random wave field is derived. A complete set of the moment equations with different transverse coordinates and different wavenumbers is then obtained from the Fokker‐Planck equation of the characteristic functional. The applications of our results to the pulse smearing of the pulsar signal and the frequency correlation function of the wave intensity in interstellar scintillation are briefly discussed.
|Additional Information:||© 1974 American Institute of Physics. Received 7 March 1974. I would like to thank Professor J. R. Jokipii for helpful suggestions and discussions, and Professor J. Mathews for reading the manuscript and for his suggestions. This work has been supported, in part, by NASA under Grant NGR-05-002-160 and by the National Science Foundation under Grant GP-395-07.|
|Official Citation:||Wave propagation in a random medium: A complete set of the moment equations with different wavenumbers L. C. Lee, J. Math. Phys. 15, 1431 (1974), DOI:10.1063/1.1666828|
|Usage Policy:||No commercial reproduction, distribution, display or performance rights in this work are provided.|
|Deposited By:||Aucoeur Ngo|
|Deposited On:||10 Aug 2012 18:29|
|Last Modified:||26 Dec 2012 15:56|
Repository Staff Only: item control page